MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29983
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a bilateral lower extremity angiogram, a flexor ansel guiding sheath separated inside the patient.The (b)(6) year-old female patient, weighing (b)(6) pounds, reportedly had a history of peripheral artery disease, hypertension, diabetes mellitus, stage iv chronic kidney disease, atrial fibrillation, and congestive heart failure.An unknown manufacturer's 5 french balloon was utilized through the sheath, as well as an unknown 0.035 inch wire guide.The separation occurred as the device was being removed, with the unknown 0.035 inch wire guide in the lumen of the device at the time of removal.The patient's anatomy was not reported to be tortuous or calcified.Additional wires, another manufacturer's catheter, and another manufacturer's snare were used to retrieve the retained sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation reviews of the manufacturing instructions, quality control procedures, instructions for use (ifu), device history record, and complaint history, and a dimensional verification and visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned kcfw-6.0-18/38-45-rb-anl2-hc sheath and.038" dilator showed significant biomatter throughout both components.The dilator did not have surface damage, but the distal tip was damaged, as well as wrinkled and folded, though not split or cracked.The sheath was separated into two segments.The proximal segment included the check-flo body and had 23cm of tubing attached to 5cm of exposed coiling, which was attached to 1.5cm of elongated tubing.4mm of coiling was observed exiting the separation site.The first section of tubing showed extensive damage on the distal end; the coiling was stretched out of the tubing and the separation site was stretched and torn.The distal segment measured 28.6cm and included the distal tip.There was a hemostat mark at the proximal separation site.The separation site was torn.The distal tip was intact, and the marker band was present.No additional surface damage was observed.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.The device is included with instructions for use (ifu), which state that if resistance is encountered during sheath advancement, ¿assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal¿.The ifu also states that reinsertion of the dilator prior to removal of the sheath ¿increases the strength of the sheath and lessens the risk of device separation,¿ and suggests insertion of the dilator prior to removal if resistance is encountered or anticipated during withdrawal of the device.The user reportedly did not reinsert the dilator prior to removal.Based on the information provided and the examination of the returned product, investigation has concluded that the device failure can be attributed to the user¿s failure to reinsert the dilator prior to removing the device.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8732137
Report Number1820334-2019-01516
Device Sequence Number13885436
Product Code DYB
UDI-Device Identifier00827002299832
UDI-Public(01)00827002299832(17)220221(10)9540906
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2022
Device Model NumberG29983
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL2-HC
Device Lot Number9540906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer09/03/2019
03/20/2020
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date09/09/2019
03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SNARE, RUBICON CATHETER; AMPLATZ SNARE, RUBICON CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient Weight48